MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 DISH ART TR SZ5-6 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 DISH ART TR SZ5-6 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430780
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, while inside the patient, the genesis ii dished articular insert trial size 5-6 11mm cracked.Procedure concluded with the same device.It is unknown if a delay occurred due to this event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the device cracked during the procedure; however, the case concluded with the same device and no patient injury was reported.Responses to the documentation/information requests were not provided.Based on the information provided, the root cause could not be definitively concluded.No further patient impact is anticipated as the procedure reportedly was completed using the same device and no patient injury was alleged.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable, damage may occur during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 DISH ART TR SZ5-6 11MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10942657
Report Number1020279-2020-06954
Device Sequence Number14158117
Product Code LXH
UDI-Device Identifier03596010213235
UDI-Public03596010213235
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430780
Device Catalogue Number71430780
Device Lot Number10JM19540
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;